Involve: A Journal of Mathematics
- Volume 12, Number 6 (2019), 1015-1034.
Nonstandard existence proofs for reaction diffusion equations
We give an existence proof for distribution solutions to a scalar reaction diffusion equation, with the aim of illustrating both the differences and the common ingredients of the nonstandard and standard approaches. In particular, our proof shows how the operation of taking the standard part of a nonstandard real number can replace several different compactness theorems, such as Ascoli’s theorem and the Banach–Alaoglu theorem on weak-compactness of the unit ball in the dual of a Banach space.
Involve, Volume 12, Number 6 (2019), 1015-1034.
Received: 19 September 2018
Revised: 28 March 2019
Accepted: 2 April 2019
First available in Project Euclid: 13 August 2019
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Olson, Connor; Mueller, Marshall; Angenent, Sigurd B. Nonstandard existence proofs for reaction diffusion equations. Involve 12 (2019), no. 6, 1015--1034. doi:10.2140/involve.2019.12.1015. https://projecteuclid.org/euclid.involve/1565661770